March  2017, 37(3): 1691-1706. doi: 10.3934/dcds.2017070

A perturbation result for a critical elliptic equation with zero Dirichlet boundary condition

Department of Mathematics, King Abdulaziz University, P.O. 80230, Jeddah, Kingdom of Saudi Arabia

Received  June 2016 Revised  October 2016 Published  December 2016

In this paper we consider the following nonlinear critical problem: $-Δ u= (1+\varepsilon_0 K_0(x)) u^\frac{n+2}{n-2}$, $u>0$ in $Ω$, $u=0$, on $\partial Ω$, where $Ω$ is a bounded domain of $\mathbb{R}^n$, $K_0$ is a given function and $\varepsilon_0$ is a small parameter. Under the assumption that $K_0$ is flat near its critical points, we prove an existence result in terms of the Euler-Hopf index. We believe that it is the very first result in this direction that we do not need any restrictions on the flatness coefficient.

Citation: Khadijah Sharaf. A perturbation result for a critical elliptic equation with zero Dirichlet boundary condition. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1691-1706. doi: 10.3934/dcds.2017070
References:
[1]

A. AmbrosettiJ. Garcia Azorero and I. Peral, Perturbation of $ - \Delta u + {u^{\frac{{\left( {N + 2} \right)}}{{\left( {N - 2} \right)}}}} = 0 $, the Scalar Curvature Problem in $ {\mathbb{R}^N} $ and related topics, Journal of Functional Analysis, 165 (1999), 117-149.  doi: 10.1006/jfan.1999.3390.  Google Scholar

[2]

A. Ambrosetti and M. Badiale, Homoclinics: Poincaré-Melnikov type results via a variational approach, Ann. Inst. Henri. Poincaré. ANL, 15 (1998), 233-252.  doi: 10.1016/S0294-1449(97)89300-6.  Google Scholar

[3]

A. Ambrosetti and M. Badiale, Variational perturbative methods and bifurcation of bound states from the essential spectrum, Proc. Royal. Soc. Edinburgh., 128 (1998), 1131-1161.  doi: 10.1017/S0308210500027268.  Google Scholar

[4]

A. Ambrosetti and A. Malchiodi, A multiplicity result for the Yamabe problem on Sn, Journal of Functional Analysis, 168 (1999), 529-561.  doi: 10.1006/jfan.1999.3458.  Google Scholar

[5]

A. Bahri, Critical Point at Infinity in Some Variational Problems, Pitman Res. Notes Math, Ser, 182 Longman Sci. Tech. Harlow, 1989.  Google Scholar

[6]

A. Bahri, An invariant for yamabe-type flows with applications to scalar curvature problems in high dimensions, A celebration of J. F. Nash Jr., Duke Math. J., 81 (1996), 323-466.  doi: 10.1215/S0012-7094-96-08116-8.  Google Scholar

[7]

A. Bahri and J. M. Coron, The scalar curvature problem on the standard three dimensional spheres, J. Funct. Anal., 95 (1991), 106-172.  doi: 10.1016/0022-1236(91)90026-2.  Google Scholar

[8]

A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of topology of the domain, Comm. Pure Appli. Math., 41 (1988), 255-294.  doi: 10.1002/cpa.3160410302.  Google Scholar

[9]

A. Bahri and P. H. Rabinowitz, Periodic orbits of hamiltonian systems of three body type, Ann. Inst. H. Poincaré Anal. Non Linéaire, 8 (1991), 561-649.   Google Scholar

[10]

M. Ben Ayed and M. Hammami, On a variational problem involving critical Sobolev growth in dimension four, Advances in Differential Equations, 9 (2004), 415-446.   Google Scholar

[11]

R. Ben Mahmoud and H. Chtioui, Existence results for the prescribed scalar curvature on $ {\mathbb{S}^3} $, Annales de l'Institut Fourier, (Grenoble), 61 (2011), 971-986.  doi: 10.5802/aif.2634.  Google Scholar

[12]

R. Ben Mahmoud and H. Chtioui, Prescribing the scalar curvature problem on higherdimensional manifolds, Discrete Contin. Dyn. Syst., 32 (2012), 1857-1879.  doi: 10.3934/dcds.2012.32.1857.  Google Scholar

[13]

A. Bensouf and H. Chtioui, Conformal metrics with prescribed Q-curvature on Sn, Calc. Var. Partial Differential Equations, 41 (2011), 455-481.  doi: 10.1007/s00526-010-0372-9.  Google Scholar

[14]

Z. Bouchech and H. Chtioui, Multiplicity and existence results for a nonlinear elliptic equation with Sobolev exponent, Advanced Nonlinear Studies, 10 (2010), 537-571.  doi: 10.1515/ans-2010-0302.  Google Scholar

[15]

H. Brezis and J. M. Coron, Convergence of solutions of H-systems or how to blow bubbles, Arch. Rational Mech. Anal., 89 (1985), 21-56.  doi: 10.1007/BF00281744.  Google Scholar

[16]

D. CaoE. Noussair and S. Yang, On the scalar curvature equation $ - \Delta u = \left( {1 + \varepsilon K} \right){u^{\frac{{n + 2}}{{n - 2}}}}\;{\rm{in}}\;{\mathbb{R}^n} $, Calc. Var., 15 (2002), 403-419.  doi: 10.1007/s00526-002-0137-1.  Google Scholar

[17]

S. Y. Chang and P. Yang, A perturbation result in prescribing scalar curvature on Sn, Duke Math. J., 64 (1991), 27-69.  doi: 10.1215/S0012-7094-91-06402-1.  Google Scholar

[18]

S. A. ChangM. J. Gursky and P. C. Yang, The scalar curvature equation on 2 and 3 spheres, Calc. Var. Partial Differential Equations, 1 (1993), 205-229.  doi: 10.1007/BF01191617.  Google Scholar

[19]

X. Chen and X. Xu, The scalar curvature flow on Sn-Perturbation theorem revisited, Inventiones Math., 187 (2012), 395-506.  doi: 10.1007/s00222-011-0335-6.  Google Scholar

[20]

H. Chtioui, Prescribing the scalar curvature problem on three and four manifolds, Advanced Nonlinear Studies, 3 (2003), 457-470.  doi: 10.1515/ans-2003-0404.  Google Scholar

[21]

H. ChtiouiR. Ben Mahmoud and D. A. Abuzaid, Conformal transformation of metrics on the n-sphere, Nonlinear Analysis: TMA, 82 (2013), 66-81.  doi: 10.1016/j.na.2013.01.003.  Google Scholar

[22]

J. M. Coron, Topologie et cas limite del injections de Sobolev, C.R. Acad. Sc. Paris, 299 (1984), 209-212.   Google Scholar

[23]

E. N. Dancer, A note on an equation with critical exponent, Bull. London Math. Soc., 20 (1988), 600-602.  doi: 10.1112/blms/20.6.600.  Google Scholar

[24]

E. Hebey, La methode d'isometrie concentration dans le cas d'un probléme non linéaire sur les varietés compactes á bord avec exposant critique de Sobolev, Bulletin des Sciences Mathématiques, 116 (1992), 35-51.   Google Scholar

[25]

M. Ji, Scalar curvature equation on Sn, Part Ⅰ: Topological conditions, J. Diff. Equa., 246 (2009), 749-787.  doi: 10.1016/j.jde.2008.04.011.  Google Scholar

[26]

Y. Y. Li, Prescribing Scalar Curvature on S3, S4 and Related Problems, Journal of Functional Analysis, 118 (1993), 43-118.  doi: 10.1006/jfan.1993.1138.  Google Scholar

[27]

Y. Y. Li, Prescribing scalar curvature on $S^{n}$ and related topics, Part Ⅰ, Journal of Differential Equations, 120 (1995), 319-410.  doi: 10.1006/jdeq.1995.1115.  Google Scholar

[28]

A. Malchiodi, The scalar curvature problem on Sn: An approach via Morse theory, Calc. Var., 14 (2002), 429-445.  doi: 10.1007/s005260100110.  Google Scholar

[29]

S. Pohozaev, Eigenfunctions of the equation $Δ u + λ f(u) = 0$, Soviet Math. Dokl., 6 (1965), 1408-1411.   Google Scholar

[30]

M. Struwe, A global compactness result for elliptic boundary value problem involving limiting nonlinearities, Math. Z., 187 (1984), 511-517.  doi: 10.1007/BF01174186.  Google Scholar

show all references

References:
[1]

A. AmbrosettiJ. Garcia Azorero and I. Peral, Perturbation of $ - \Delta u + {u^{\frac{{\left( {N + 2} \right)}}{{\left( {N - 2} \right)}}}} = 0 $, the Scalar Curvature Problem in $ {\mathbb{R}^N} $ and related topics, Journal of Functional Analysis, 165 (1999), 117-149.  doi: 10.1006/jfan.1999.3390.  Google Scholar

[2]

A. Ambrosetti and M. Badiale, Homoclinics: Poincaré-Melnikov type results via a variational approach, Ann. Inst. Henri. Poincaré. ANL, 15 (1998), 233-252.  doi: 10.1016/S0294-1449(97)89300-6.  Google Scholar

[3]

A. Ambrosetti and M. Badiale, Variational perturbative methods and bifurcation of bound states from the essential spectrum, Proc. Royal. Soc. Edinburgh., 128 (1998), 1131-1161.  doi: 10.1017/S0308210500027268.  Google Scholar

[4]

A. Ambrosetti and A. Malchiodi, A multiplicity result for the Yamabe problem on Sn, Journal of Functional Analysis, 168 (1999), 529-561.  doi: 10.1006/jfan.1999.3458.  Google Scholar

[5]

A. Bahri, Critical Point at Infinity in Some Variational Problems, Pitman Res. Notes Math, Ser, 182 Longman Sci. Tech. Harlow, 1989.  Google Scholar

[6]

A. Bahri, An invariant for yamabe-type flows with applications to scalar curvature problems in high dimensions, A celebration of J. F. Nash Jr., Duke Math. J., 81 (1996), 323-466.  doi: 10.1215/S0012-7094-96-08116-8.  Google Scholar

[7]

A. Bahri and J. M. Coron, The scalar curvature problem on the standard three dimensional spheres, J. Funct. Anal., 95 (1991), 106-172.  doi: 10.1016/0022-1236(91)90026-2.  Google Scholar

[8]

A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of topology of the domain, Comm. Pure Appli. Math., 41 (1988), 255-294.  doi: 10.1002/cpa.3160410302.  Google Scholar

[9]

A. Bahri and P. H. Rabinowitz, Periodic orbits of hamiltonian systems of three body type, Ann. Inst. H. Poincaré Anal. Non Linéaire, 8 (1991), 561-649.   Google Scholar

[10]

M. Ben Ayed and M. Hammami, On a variational problem involving critical Sobolev growth in dimension four, Advances in Differential Equations, 9 (2004), 415-446.   Google Scholar

[11]

R. Ben Mahmoud and H. Chtioui, Existence results for the prescribed scalar curvature on $ {\mathbb{S}^3} $, Annales de l'Institut Fourier, (Grenoble), 61 (2011), 971-986.  doi: 10.5802/aif.2634.  Google Scholar

[12]

R. Ben Mahmoud and H. Chtioui, Prescribing the scalar curvature problem on higherdimensional manifolds, Discrete Contin. Dyn. Syst., 32 (2012), 1857-1879.  doi: 10.3934/dcds.2012.32.1857.  Google Scholar

[13]

A. Bensouf and H. Chtioui, Conformal metrics with prescribed Q-curvature on Sn, Calc. Var. Partial Differential Equations, 41 (2011), 455-481.  doi: 10.1007/s00526-010-0372-9.  Google Scholar

[14]

Z. Bouchech and H. Chtioui, Multiplicity and existence results for a nonlinear elliptic equation with Sobolev exponent, Advanced Nonlinear Studies, 10 (2010), 537-571.  doi: 10.1515/ans-2010-0302.  Google Scholar

[15]

H. Brezis and J. M. Coron, Convergence of solutions of H-systems or how to blow bubbles, Arch. Rational Mech. Anal., 89 (1985), 21-56.  doi: 10.1007/BF00281744.  Google Scholar

[16]

D. CaoE. Noussair and S. Yang, On the scalar curvature equation $ - \Delta u = \left( {1 + \varepsilon K} \right){u^{\frac{{n + 2}}{{n - 2}}}}\;{\rm{in}}\;{\mathbb{R}^n} $, Calc. Var., 15 (2002), 403-419.  doi: 10.1007/s00526-002-0137-1.  Google Scholar

[17]

S. Y. Chang and P. Yang, A perturbation result in prescribing scalar curvature on Sn, Duke Math. J., 64 (1991), 27-69.  doi: 10.1215/S0012-7094-91-06402-1.  Google Scholar

[18]

S. A. ChangM. J. Gursky and P. C. Yang, The scalar curvature equation on 2 and 3 spheres, Calc. Var. Partial Differential Equations, 1 (1993), 205-229.  doi: 10.1007/BF01191617.  Google Scholar

[19]

X. Chen and X. Xu, The scalar curvature flow on Sn-Perturbation theorem revisited, Inventiones Math., 187 (2012), 395-506.  doi: 10.1007/s00222-011-0335-6.  Google Scholar

[20]

H. Chtioui, Prescribing the scalar curvature problem on three and four manifolds, Advanced Nonlinear Studies, 3 (2003), 457-470.  doi: 10.1515/ans-2003-0404.  Google Scholar

[21]

H. ChtiouiR. Ben Mahmoud and D. A. Abuzaid, Conformal transformation of metrics on the n-sphere, Nonlinear Analysis: TMA, 82 (2013), 66-81.  doi: 10.1016/j.na.2013.01.003.  Google Scholar

[22]

J. M. Coron, Topologie et cas limite del injections de Sobolev, C.R. Acad. Sc. Paris, 299 (1984), 209-212.   Google Scholar

[23]

E. N. Dancer, A note on an equation with critical exponent, Bull. London Math. Soc., 20 (1988), 600-602.  doi: 10.1112/blms/20.6.600.  Google Scholar

[24]

E. Hebey, La methode d'isometrie concentration dans le cas d'un probléme non linéaire sur les varietés compactes á bord avec exposant critique de Sobolev, Bulletin des Sciences Mathématiques, 116 (1992), 35-51.   Google Scholar

[25]

M. Ji, Scalar curvature equation on Sn, Part Ⅰ: Topological conditions, J. Diff. Equa., 246 (2009), 749-787.  doi: 10.1016/j.jde.2008.04.011.  Google Scholar

[26]

Y. Y. Li, Prescribing Scalar Curvature on S3, S4 and Related Problems, Journal of Functional Analysis, 118 (1993), 43-118.  doi: 10.1006/jfan.1993.1138.  Google Scholar

[27]

Y. Y. Li, Prescribing scalar curvature on $S^{n}$ and related topics, Part Ⅰ, Journal of Differential Equations, 120 (1995), 319-410.  doi: 10.1006/jdeq.1995.1115.  Google Scholar

[28]

A. Malchiodi, The scalar curvature problem on Sn: An approach via Morse theory, Calc. Var., 14 (2002), 429-445.  doi: 10.1007/s005260100110.  Google Scholar

[29]

S. Pohozaev, Eigenfunctions of the equation $Δ u + λ f(u) = 0$, Soviet Math. Dokl., 6 (1965), 1408-1411.   Google Scholar

[30]

M. Struwe, A global compactness result for elliptic boundary value problem involving limiting nonlinearities, Math. Z., 187 (1984), 511-517.  doi: 10.1007/BF01174186.  Google Scholar

[1]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[2]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[3]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[4]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[5]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[6]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[7]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020264

[8]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[9]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[10]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[11]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[12]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[13]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[14]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[15]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[16]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[17]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[18]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[19]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[20]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (46)
  • HTML views (56)
  • Cited by (3)

Other articles
by authors

[Back to Top]